Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On medication for coughing fits. Having muscle and cervical spine pain due to coughing. How to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
Hi i have been having coughing fits since march and have been on antihistamines,antibiotics,nasal sprays. cortisone tablets. I wheeze after a few coughing fits with laryngial spasms i think. All my intercostal muscles and cerval spine aching with all this coughing. I have a gland swollen on the right side of my face and one on the back of my cervical spine.
Posted Mon, 30 Jul 2012 in General Health
Answered by Dr. Aparna Kohli 39 minutes later

Thanks for writing in.
Given the kind of symptoms you have, I am inclined to think that we are definitely looking at some allergic process, maybe even cough variant asthma. Although the swollen glands indicate an infection, if you did have such a long lasting infection, you would have an extremely poor appetite and would have lost some weight as well. Let me know if this is the case.
As of now, I would suggest the following:
a. Take steam inhalation twice a day. Take a pan of water and boil it for like 15-20 minutes. Thereafter, cover your head and the pan with a huge towel and inhale the vapour.
b. Vacuum your house religiously and keep a wet cloth on your nose while travelling
c. Keep a symptom diary to see when your symptoms get worse.
d. Speak with your physician about inhalers with corticosteroids and beta blockers

However, to help you further, I would need the following information from you:
a. You have mentioned eating disorders in the category. Am I missing something here/
b. Has a spirometry or any blood test been ever done for you?
c. Do you notice your symptoms worsen with exposure to anything? Dust, pigeons, mold, pollen.. anything at all that you might want to mention.

Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor